MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS250
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the delivery system kinked.The patient had severe abdominal aortic calcification.Access was gained through a right transfemoral approach.A 25mm lotus edge valve (lot 25699511) was advanced through and past the tip of the isleeve introducer approximately 10mm.An aortic dissection near the distal end of the isleeve introducer was observed.Calcification was present in the area of the dissection; the dissection was believed to be as a result of the isleeve sheath near the calcification.The lotus edge valve delivery system and isleeve introducer were removed without difficulty.The lotus edge valve (lot 25699511) had kinks approximately 1 inch from the tip and 3-4 inches from the tip.The isleeve introducer was appropriately expanded and also had a kink.An angiogram was taken and confirmed the dissection.The abdominal aorta was repaired with a graft.After the repair, a new isleeve introducer was advanced through the graft successfully.A new 25mm lotus edge valve was implanted successfully.Later that day, the patient died.The cause of death is believed to be a result of the abdominal aorta dissection caused by the introducer sheath.
 
Additional Manufacturer Narrative
H3: device eval by manufacturer: a 25mm lotus edge valve delivery system was returned to boston scientific and analyzed by a bsc quality engineer.The device returned sheathed and without the sterilization bottle.The outer sheath (os) was kinked on the outer curvature of the catheter, 1cm and 5cm proximal to the distal end of the os.The nosecone was correctly seated.The valve was unsheathed without issues and the kinks released slightly.The valve was re-sheathed without issue.The condition of the returned device is consistent with the reported event, the kinked delivery system was confirmed.
 
Event or Problem Description

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10546691
Report Number2134265-2020-12326
Device Sequence Number11547068
Product Code NPT
UDI-Device Identifier08714729960911
UDI-Public08714729960911
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2020
Device Model NumberH749LVSUS250
Device Catalogue NumberH749LVSUS250
Device Lot Number0025699511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer09/29/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/08/2020
Patient Sequence Number1
Patient Age79 YR